On the existence of free vibrations for a beam equation when the period is an irrational multiple of the length. (English) Zbl 0684.35057

The author studies the existence of time-periodical solutions with period \(T>0\), u(x,t) of the equation \[ u_{tt}+i_{xxxx}+f(x,u)=0 \] with the boundary conditions: \[ u(0,t)=u(\pi,t)=0;\quad u_{xx}(0,t)=u_{xx}(\pi,t)=0, \] under suitable conditions for f(x,u).
The main goal is the proof of the theorem that for an arbitrary positive integer n there exists a real constant \(T_ 0>0\) such that for almost every \(T\in (T_ 0,\infty)\) (in the sense of the Lebesgue measure on \(R^ 1)\) there exists n different nontrivial solutions of the problem which are not translation of one another.
Reviewer: S.Nocilla


35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35L70 Second-order nonlinear hyperbolic equations
35B10 Periodic solutions to PDEs
Full Text: EuDML


[1] J. M. Coron: Periodic solutions of a nonlinear wave equation without assumption of monotonicity. Math. Ann. 262 (1983), 273-285. · Zbl 0489.35061
[2] D. G. Costa M. Willem: Multiple critical points of invariant functional and applications. Séminaire de Mathématique 2-éme Semestre Université Catholique de Louvain. · Zbl 0628.35037
[3] I. Ekeland R. Temam: Convex analysis and variational problems. North-Holland Publishing Company 1976. · Zbl 0322.90046
[4] N. Krylová O. Vejvoda: A linear and weakly nonlinear equation of a beam: the boundary value problem for free extremities and its periodic solutions. Czechoslovak Math. J. 21 (1971), 535-566. · Zbl 0226.35008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.